Ohio, 2004Damaging Wind in Ohio, May 1, 2004
May 1, 2004 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 1, 2:05 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, May 1, 2:05 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT SAT MAY 1 2004
.SHORT TERM...
FRONT INTO THE NORTH PART OF FA THIS MORNING HAS MADE LITTLE
PROGRESS AS SECOND WAVE TO THE SOUTH DEVELOPS AND MOVES NORTH THIS
AFTERNOON/EVENING ALONG THE FRONT. SEVERAL LINES OF THUNDERSTORMS
HAVE DEVELOPED ACROSS S CENTRAL IND AND WESTERN KY THIS AFTERNOON
AND CONTINUE TO MOVE NE. SHOWERS AND POSSIBLE THUNDERSTORMS ALSO
INDICATED BY RADAR IN WESTERN OH...NORTHERN KY...AND SOUTHEAST OH.
LOW WILL MAKE ITS WAY NORTHEAST ALONG THE FRONT TONIGHT AND FRONT
WILL SHIFT EAST OVERNIGHT. TIMING OF FRONT A BIT SLOWER THAN
PREVIOUS FORECAST. AS A RESULT...WILL SLOW DOWN CLEARING OF
PRECIPITATION OVERNIGHT AND SUNDAY. POTENTIAL FOR SEVERE WEATHER
CONTINUES LATE THIS AFTERNOON AND TONIGHT WITH HIGHEST THREAT BEING
FOR DAMAGING WINDS. AFTER SUN...DRY FORECAST THROUGH MONDAY NIGHT.
UPPER LEVEL TROF MOVES THROUGH MON BUT LOOKS LIKE BETTER CHANCE OF
PRECIPITATION NORTH AND SOUTH OF FA. KEPT TEMPERATURES CLOSE TO
CURRENT FORECAST AND MAV. MAY SEE CHANCE OF FROST MON NIGHT BUT TOO
EARLY FOR A GOOD DEAL OF CONFIDENCE.
&&
.EXTENDED...
NORTHWEST FLOW ALOFT THROUGH THE END OF THE WEEK WILL BECOME MORE
WESTERLY BY THE WEEKEND. THE FLOW IS RATHER QUICK AND WILL BRING
SEVERAL SHOTS OF SHOWERS AND THUNDERSTORMS TO THE REGION. AS WE GET
INTO THE MORE WESTERLY FLOW SURFACE FRONT STALLS AND BECOMES
PARRELLEL TO THE FLOW AND WILL BE THE FOCUS OF CONVECTION FRIDAY
INTO SATURDAY. TEMPERATURES ON THE BALANCE WILL BE NEAR NORMAL.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
PARKER/TIPTON
Hazardous weather outlook, May 1, 9:08 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 AM EDT SAT MAY 1 2004
A FRONTAL BOUNDARY ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE OHIO
VALLEY WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY LATER
THIS AFTERNOON. THE MOST ACTIVE AREA IS EXPECTED TO BE SOUTHEAST OF
THE I-71 CORRIDOR LATER TODAY.
INZ050-058-059-OHZ026-034-035-042>045-051-052-060-011550-
AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-FAYETTE IN-HARDIN OH-LOGAN OH-
MERCER OH-MIAMI OH-PREBLE OH-SHELBY OH-UNION OH-UNION IN-WAYNE IN-
1008 AM EDT SAT MAY 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
THE REGION WILL REMAIN ON THE NORTHWEST SIDE OF THE FRONT AND THE
POTENTIAL FOR SEVERE WEATHER IS SIGNIFICANTLY DIMINISHED. SOME STORMS
THAT DO DEVELOP WILL CONTAIN GUSTY WINDS AND HEAVY RAIN.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
INZ066-073>075-080-KYZ089>093-OHZ046-053>056-061>065-070>072-077-078-
011550-
BOONE KY-BUTLER OH-CAMPBELL KY-CARROLL KY-CLARK OH-CLERMONT OH-
CLINTON OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GREENE OH-HAMILTON OH-KENTON KY-
LICKING OH-MADISON OH-MONTGOMERY OH-OHIO IN-PICKAWAY OH-RIPLEY IN-
SWITZERLAND IN-WARREN OH-
1008 AM EDT SAT MAY 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
THE FRONTAL BOUNDARY WILL LAY OUT ALONG OR JUST NORTHWEST OF THE I-71
CORRIDOR THIS AFTERNOON. SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG
IT MAY BE STRONG ENOUGH TO SUPPORT DAMAGING WINDS AND VERY HEAVY
RAINFALL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
KYZ095>100-OHZ073-074-079>082-088-011550-
ADAMS OH-BRACKEN KY-BROWN OH-GRANT KY-HIGHLAND OH-HOCKING OH-
LEWIS KY-MASON KY-PENDLETON KY-PIKE OH-ROBERTSON KY-ROSS OH-
SCIOTO OH-
1008 AM EDT SAT MAY 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
THE REGION WILL REMAIN SOUTHEAST OF THE BOUNDARY TODAY. ANY SUNSHINE
EARLY TODAY MAY PROVIDE ENOUGH INSTABILITY FOR SHOWERS AND
THUNDERSTORMS TO EXHIBIT SEVERE BEHAVIOR WITH DAMAGING WINDS AND
TORRENTIAL RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 1, 1:00 PM EST, 3 hours 15 minutes before
INZ066-073>075-080-KYZ089>100-OHZ046-053>056-061>065-070>074-077>082-
088-010000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT SAT MAY 1 2004
.A FRONTAL BOUNDARY LOCATED NORTHWEST OF THE I-71 CORRIDOR BETWEEN
COLUMBUS AND CINCINNATI WILL BE THE DIVIDING LINE FOR THUNDERSTORM
ACTIVITY THIS AFTERNOON. TO THE SOUTHEAST OF THE BOUNDARY...WARM
MOIST AIR WILL ALLOW SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE IN
BOTH COVERAGE AND INTENSITY.
INZ066-073>075-080-KYZ089>100-OHZ046-053>056-061>065-070>074-077>082-
088-020000-
ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-CAMPBELL KY-
CARROLL KY-CLARK OH-CLERMONT OH-CLINTON OH-DEARBORN IN-DELAWARE OH-
FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-
GREENE OH-HAMILTON OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-
LICKING OH-MADISON OH-MASON KY-MONTGOMERY OH-OHIO IN-OWEN KY-
PENDLETON KY-PICKAWAY OH-PIKE OH-RIPLEY IN-ROBERTSON KY-ROSS OH-
SCIOTO OH-SWITZERLAND IN-WARREN OH-
200 PM EDT SAT MAY 1 2004
SHOWERS AND THUNDERSTORMS WILL FIRE AHEAD OF AN APPROACHING SURFACE
LOW THAT IS RIDING NORTHEAST ALONG A FRONTAL BOUNDARY. THE MAIN
THREAT FROM ANY OF THESE STORMS WILL BE DAMAGING WIND AND VERY HEAVY
RAINFALL LATER THIS AFTERNOON. DURING THE EVENING...THE FRONT WILL
MOVE THROUGH THE AREA AND STABILIZE THE ATMOSPHERE...MARKING AN END
TO ANY THREATENING WEATHER.
Thunderstorm Wind, Union
- When
- May 1, 4:15 PM EST to 4:18 PM EST
- Where
- Union County, Richwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.433, -83.300
A trailer was blown over at a construction site. Three power poles were downed along with 1.00 hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 1, 20043 deaths · $30,000 · 1 in hail · 7 events
- Tornadoes and Flash Flooding in Texas, May 1, 20041 injured · $944,000 · F1 · 12 events
- Tornadoes and Hail in Mississippi, May 1, 2004$200,000 · F1 · 22 events
- Drought in Montana, May 1 to 31, 2004$990,000 · 3 events
- Tornado and Hail in Mississippi, May 1, 2004$60,000 · F1 · 3 events
- Flash Flood and Lightning Strike in Texas, May 1, 2004$125,000 · 2 events
- Tornado and Dust Devil in Iowa, May 1, 20045 injured · F0 · 2 events
- Tornado and Damaging Winds in Missouri, May 1, 2004$12,000 · F1 · 4 events
- Flash Flooding in Indiana, May 1, 2004$25,000 · 3 events
- Drought in Colorado, May 1 to 31, 200421 events
- Drought in North Carolina, May 1 to 31, 200416 events
- Drought in South Carolina, May 1 to 31, 200415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400663.